Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 123, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 16, 2003, 1:55 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2003, 1:55 AM CST (07:55 UTC)
- Expired
- Nov 16, 2003, 9:00 PM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 160810
FFWSJU
PRC019-021-045-051-105-135-137-161100-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
355 AM AST SUN NOV 16 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
* THE FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES IN PUERTO
RICO
DORADO
COMERIO
BARRANQUITAS
NARANJITO
TOA ALTA
BAYAMON
TOA BAJA
* UNTIL 700 AM AST
* AT 350 AM AST...SATELLITE PHOTOS AND THE DOPPLER WEATHER RADAR
INDICATED THAT MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUE TO MOVE ACROSS THESE MUNICIPALITIES. ESTIMATED RAINFALL
ACCMULATIONS HAVE BEEN UP TO AS MUCH AS AN INCH IN AN HOUR.
ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS THROUGH AT LEAST
700 AM.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS
ALONG THE RIVER BANKS AND IN LOW LYING AREAS SHOULD SEEK HIGHER
GROUND. FOLLOW INSTRUCTIONS FROM LOCAL CIVIL DEFENSE OR LAW
OFFICIALS.
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 12:30 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 16, 12:30 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 230 AM AST SUN NOV 16 2003 WINDS GUSTING OUT OF NNE OVERNIGHT AS FRONTAL TROUGH MOVES DOWN OVER PR AND USVI. NUMEROUS SHOWERS AND SOME THUNDERSTORMS ASSOC WITH THIS BOUNDARY CONTINUE TO COVER MUCH OF PUERTO RICO AND NORTHERN USVI. LOOKS LIKE THIS TROUGH WILL BECOME STATIONARY OVER THE LOCAL AREA AND BUCKLE AS WINDS SHIFT FROM NORTH TO NE AND THEN SE BY SUNDAY NIGHT AS TROUGH FROM EAST MOVES WESTWARD INTO LOCAL AREA. THIS WILL ALLOW ALL THE MOISTURE TO KEEP FEEDING INTO OUR LOCAL AREA AND REMAIN OVER AREA THROUGH MONDAY TO INCREASE THE POTENTIAL FOR FLOODING AGAIN ACROSS OUR LOCAL AREA. INCREASED POPS ACROSS EAST AND SOUTHERN ZONES TO ACCOUNT FOR BOUNDARY SITTING OVER US PRODUCING NUMEROUS SHOWERS. FOLLOWING PREVIOUS THINKING...WILL KEEP COASTAL FLOOD WATCH AND HIGH SURF ADVISORY FOR THE NORTH COAST FROM RINCON TO FAJARDO AND NORTH COASTS OF NORTHERN USVI. SCA OUT FOR ATLANTIC WATERS AND ALL PASSAGES. THE WNA MODEL DOES SHOW INCREASE OF SEAS TO PEAK THIS MORNING AROUND 9AM AT 3M OR AROUND 10 FT...BUT THE LATEST MODEL RUN WAS FROM NOV 14 AT 18Z. .SJU... .PR...FFA PRZALL TIL 6PM. HSA AND CFW PRZ001-002-005-008-010-012. SCA AMZ710-740 FOR ALL ATLANTIC WATERS AND ALL PASSAGES. .VI...FFA VIZALL TIL 6PM. HSA AND CFW VIZ001. SCA AMZ720-730. EQUIPMENT...RADAR WENT DOWN IN CH 1 DUE TO TRANSMITTER PROBLEM. SWITCHED TO CH 2. OTHERWISE...NO PROBLEMS AT THIS TIME.
Hazardous weather outlook, Nov 15, 2:44 AM CST, 23 hours 11 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-152200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SATURDAY NOV 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ALTHOUGH WIDESPREAD RAINFALL IS NOT EXPECTED...ISOLATED LOCATIONS WILL RECEIVE ADDITIONAL RAINFALL WHICH COULD LEAD TO ANOTHER ROUND OF FLASH FLOODING. THE TERRAIN REMAINS VERY SATURATED AND ALL RIVERS...AND STREAMS ARE ALSO STILL ABOVE NORMAL LEVELS.THEREFORE THE POSSIBILITY OF LAND SLIDES ESPECIALLY ACROSS AREAS OF STEEP TERRAIN WILL CONTINUE THROUGHOUT THE DAY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .SUNDAY THROUGH FRIDAY...AS THE ELONGATED LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL CONTINUE TO IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY ACROSS PORTIONS OF THE ISLAND. URBAN AND STREAM FLOODING IN ISOLATED AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS WEATHER IS EXPECTED THEREAFTER. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ALTHOUGH WIDESPREAD RAINFALL IS NOT EXPECTED...ISOLATED LOCATIONS WILL RECEIVE ADDITIONAL RAINFALL WHICH COULD LEAD TO ANOTHER ROUND OF FLASH FLOODING. THE TERRAIN REMAINS VERY SATURATED AND ALL GUTS...AND STREAMS STILL REMAIN ABOVE NORMAL LEVELS. THE POSSIBILITY OF LAND SLIDES ACROSS STEEP TERRAIN WILL CONTINUE THROUGHOUT THE DAY. AREAS OF OCCASIONAL HEAVY RAINFALL WILL CONTINUE TO CROSS MUCH OF THE ISLANDS DURING THE DAY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .SUNDAY THROUGH FRIDAY...AS THE ELONGATED LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL CONTINUE TO IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY ACROSS PORTIONS OF THE ISLAND. URBAN AND GUT FLOODING IN ISOLATED AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS WEATHER IS ANTICIPATED THEREAFTER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 11:07 PM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 16, 8:25 AM CST | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.